Since September, I’ve been getting Remicade (infliximab) infusions every four weeks. My gastroenterologist changed my schedule from every eight weeks after my colonoscopy in August showed I was no longer in remission from Crohn’s, and the inflammation in my colon was worsening. I started taking Remicade in April 2008 after prednisone and other medications failed. My Crohn’s became more severe, causing ulcers in my mouth that made eating painful and difficult. After I developed pyoderma gangrenosum, a skin condition that caused a nickel-sized ulcer on my lower leg, my gastroenterologist knew he would have to prescribe a more aggressive treatment. Almost immediately after my first few Remicade infusions, the open sore on my leg healed. I went into remission about two years later. Except for a doctor-ordered, six-month break after my liver transplant, I had infusions every six weeks. When I restarted Remicade in February 2018, my gastroenterologist increased my schedule to every eight weeks because my antirejection medication was already suppressing my immune system. Surprisingly, my Crohn’s symptoms became progressively more frequent and more severe. When Remicade loses effectiveness Remicade can begin to lose effectiveness for several reasons. For one, my Crohn’s could be worsening because I’ve been on Remicade for more than 12 years. My gastroenterologist warned me the medication could lose effectiveness over time. A 2010 study of 152 pediatric Crohn’s patients found that half of them stopped responding to Remicade after five years. Several inflammatory bowel disease (IBD) patients I’ve spoken with are astounded when I tell them how long I’ve been on Remicade. Many of them had to switch to a different medication after only a few years.